New Hampshire, 2021Flash Flooding in New Hampshire, July 29 to 30, 2021
July 29 to 30, 2021 · NWS GYX · 20 events in 6 counties and zones
A developing area of lower pressure crossed the state on the night of July 29th. Abundant moisture moved into the region ahead of this area of low pressure.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2.2 million
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A developing area of lower pressure crossed the state on the night of July 29th. Abundant moisture moved into the region ahead of this area of low pressure. Rain began by late afternoon on July 29th across the Connecticut River Valley. Rain continued to quickly spread east through the late afternoon hours across all of Central and Southern New Hampshire. Moderate rain was steady with embedded areas of heavy rain that allowed rainfall rates to peak at 3 to 4 per/hour at times. The majority of the rain fell in a 3 to 4 hour window with a general 2 to 3 south of the White Mountains. A concentrated band of rainfall extended from Cheshire County across the state to Southern Carroll County where most of the flood damage occurred as localized rainfall amounts approached 5 . Another localized maximum rainfall band was located across Southern Hillsborough County as a brief but intense band traveled across this area around 10 PM EDT. The bands of rain ended from west to east with the rain clearing the state by midnight on July 30th. The heavy rain and well above normal soil saturation led to excessive run-off even after the rain ended through the night.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jul 29, 5:26 PM EST, 3 hours 9 minutes earlier.
Area forecast discussion, Jul 29, 5:26 PM EST, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Gray ME
626 PM EDT Thu Jul 29 2021
.SYNOPSIS...
An area of low pressure will pass through the region tonight
bringing showers and a few thunderstorms along with the
potential for locally heavy rainfall. Cool and drier air will
arrive along with gusty northwest winds on Friday with
temperatures below normal continuing through the weekend. The
next chance for rain comes late Sunday and Sunday night with
drier conditions and gradually moderating temperatures expected
next week.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
625 PM Update...Have adjusted the forecast a little bit, mainly
with PoPs and QPF for the overnight area to tighten gradients a
bit. Convective 1-hr rainfall amounts of around 2" have been
observed in a few spots this far. Looking like the stripe of
highest rainfall amounts will be in south-central NH eastward
into the lakes region of Maine where an additional 1 to 2 inches
of rain is possible before tapering off from west to east later
this evening. Will continue to monitor for localized pockets of
flash flooding.
Previously...
*A narrow band of localized heavy rain possible this evening
through tonight along and/or south of the mountains*
Mid level trough with embedded subtle short waves will advance
eastward this evening as surface high pressure shifts further
offshore. The subtle short waves will lead to one low passing to our
north with a secondary low tracking overhead tonight and then
strengthens as it reaches Downeast Maine tomorrow. A surface warm
front will advance northward through southern New England this
evening and will eventually come to a halt somewhere in central New
Hampshire through the coastal plain of Maine. It is along this warm
front where the potential exists for localized heavy rain.
There continues to be run to run and model to model variability
with regards to where the heaviest rain will set up through
tonight. The general consensus is that areas along and south of
the White Mountains and western mountains of Maine have to
potential to see localized heavy rain while extreme southern New
Hampshire looks to be spared from the heaviest of rainfall. The
ingredients involve PWATs around 1.5 inches, which is above
normal, but not exceptionally high around +1 sigma. Warm cloud
depths greater than 10KFT and some elevated instability will
also help contribute to heavy rainfall rates. Although the warm
front is expected to stall tonight, the overall system will be
progressive as well as relatively swift storm motion helping to
reduce flash flood potential. Mesoscale guidance suggests that
the heaviest cells will be capable of rainfall rates around 1
inch per hour, but overall these heavy cells will have low
residence times over a specific area. The main concern will be
training cells as storm motion will be somewhat aligned with
the mean flow.
As confidence is not there for specific areas to receive rainfall
that will exceed flash flood guidance and in collaboration with
neighboring offices have decided to hold off on a Flash Flood
Watch for tonight. Current QPF forecast is swath of 1 to 1.5
inches along and south of the mountains with lesser amounts in
extreme southern New Hampshire and near the International
Border. For areas that do experience the heaviest cells,
localized amounts will approach 2 to 3 inches and as long as
these amounts fall over a period greater than 6 hours flooding
should be minimized with current 6 hour flash flood guidance
generally greater than 2.5 to 3 inches.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
Mid level trough axis will cross the area early Friday morning
bringing an end to the rain for areas south of the mountains with
low pressure deepening as it races toward Downeast Maine. A cold
front will be pushing offshore towards mid-day with winds turning to
the northwest setting up cold air advection over the area through
the afternoon. This CAA regime will lead to gusty NW winds with gust
around 25 to 30 mph. As lapse rates steepen over the area there will
be low chances for scattered showers or thundershowers, but
generally expecting dry and blustery conditions for areas south of
the mountains. In the mountains upslope flow will provide better
chances for showers and thundershowers through Friday afternoon.
Downsloping winds will allow coastal areas to be the warm spot with
highs in upper 70s with low 70s along the interior and northern
areas staying in the 60s.
Cyclonic flow aloft and cold air advection will continue Friday
night. Lows will drop into the 40s north to low 50s south with
highest summits approaching the freezing mark. Upslope flow will
continue overnight in the mountains and with cooling temperatures
there will be a chance for some wet snow mixing in atop Mt
Washington by early Saturday morning.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
High Impact Weather Potential: Minimal.
--Pattern and Implications--
A review of the pattern across NOAM and surrounding waters shows the
dominant teleconnection indices being a -EPO and +PNA. These two
indices essentially point to the fact that Pacific flow is weak
across the central/eastern pacific and does not have a path to
penetrate into the lower 48. The PNA pattern is the result of a
strong ridge near the spine of the Rockies which reaches nearly to
the Arctic coast of Canada. This leads to downstream troughing with
a longwave trough axis right overhead....with a Canadian source for
the air coming into our region. No significant change to this
pattern looks to occur through the weekend and into Monday. Beyond
this...there is moderate deterministic/ensemble guidance agreement
that the longwave trough axis shifts west of our longitude as
Atlantic high pressure ridge builds a bit westward. How this trough
evolves during the second half of next week is not well agreed upon
as some ensemble members close it off while others weaken/lift it.
The overall trends is for it/s weakening however.
This overall pattern evolution favors a gradual moderation in
temperatures after a weekend with values a good bit below seasonal
norms. In terms of precipitation potential...there is good
agreement of a shortwave rotating overhead through the larger
longwave trough on Sunday night-Monday. Beyond this...there are no
strong signals for precipitation through the remainder of the long
term as we await the eventual evolution of the trough axis to our
west.
--Daily Details--
Saturday: Somewhat fall like pattern continues on Saturday as heights
throughout the column remain about 2 sigma below climatology with
T8s in the -2 to -3 sigma range. That's roughly a 1 in 10 year
event...so nothing record breaking...but certainly noticeable.
Northwest winds will continue to be somewhat brisk but weaker than
on Friday as cold advection will be over. PWATs below 0.5" spell a
dry and sunny day which, with good mixing should allow high
temperatures to ready the upper 60s in the mountains and lower to
perhaps middle 70s to the south given T8s around +7-8C. Despite the
sun...be aware that if you are going to hike over the higher
terrain...the highest peaks will see wind chills in the 20s with
high temperatures in the 40s and strong northwesterly winds.
Sunday - Monday: Positively-tilted shortwave trough axis will be
oriented over the Great Lakes Sunday morning...sharpening to more of
a neutral tilt as it arrives overhead Sunday night and then moves
rabidly east of the region on Monday. Ahead of this feature...PWATs
push back above 1" to nearly 1.5". While the best jet forcing will
be south and east of the region /where a secondary area of surface
low pressure is likely to develop/...the arriving area of mid level
height falls and warm advection over a northeastward advancing warm
front should allow for an increase in shower chances most likely in
the Sunday night period. Given that the mid/upper pattern involves
the potential for northern/southern stream phasing...there is some
inherent uncertainty...but will continue likely PoP mention in
agreement with the model consensus...with some potential for thunder
over southern sections given the warm frontal placement if forcing
can arrive Sunday afternoon...but beyond that overnight timing would
not favor a significant thunder risk. Should see improving
conditions by later Monday as the shortwave quickly moves east.
Temperatures remain cool through the period...upper 60s in the
mountains and lower/mid 70s to the south.
Tuesday - Thursday: Low pressure departs the region by Monday night
with a weak ridge of high pressure building back of the area on
Tuesday. Beyond this expect temperatures and boundary layer
moisture to increase somewhat as we lose the Canadian influence to
the lower tropospheric flow. There is certainly some room open for
a shortwave to move into the region this period although there is no
strong consensus on this. Thus...low...but slowly increasing PoPs
are in order...close to 12 hour climo values which are near 20%
While highs will increase...temperatures aloft and the nearby trough
do not indicate that we/ll move much higher than normal by the end
of the period. Thus...after a day in the 70s throughout the
forecast area on Tuesday...70s north with upper 70s/lower 80s south
looks like a good place to start the forecast and watch how the
guidance envelope evolves.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
Short Term...Clouds will thicken and low through this evening
with SHRA and some TS. Lowering cigs and reduced visibility
will bring MVFR to IFR conditions overnight with IFR improving
to MVFR early Friday morning and VFR by mid morning.NW west will
gust to 20 kts Friday afternoon with VFR likely Friday night as
winds inhibit fog formation.
Long Term...
VFR Saturday likely continuing through at least early afternoon
Sunday. Showers likely with some restrictions most likely in the
Sunday night/early Monday period before improving back to VFR.
Northwest wind gusts 15 to 20kts expected on Saturday with light
winds Saturday night through Sunday night before westerly winds
increase to 10-15kts on Monday.
&&
.MARINE...
Short Term...Southerly winds will gust to 30 kts overnight with
seas building to 5 ft. Southerly winds drop off Friday morning
and then a cold front crosses the waters mid-day Friday with SCA
conditions likely Friday afternoon and night.
Long Term...
Winds/waves will gradually diminish below SCA levels on Saturday and
likely remain below SCA criteria for Saturday night through
Monday.
&&
.HYDROLOGY...
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Small Craft Advisory until 7 AM EDT Friday for ANZ151-153.
Small Craft Advisory until 8 AM EDT Friday for ANZ150-152-154.
&&
NEAR TERM...Ekster/Schroeter
SHORT TERM...Schroeter
LONG TERM...ArnottHazardous weather outlook, Jul 29, 11:51 AM EST, 8 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
1251 PM EDT Thu Jul 29 2021
MEZ007>009-012>014-018>028-033-NHZ001>015-301700-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Interior Cumberland Highlands-Northern Coos-Southern Coos-
Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll-
Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
1251 PM EDT Thu Jul 29 2021
This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine, New Hampshire,
central New Hampshire, northern New Hampshire and southern New
Hampshire.
.DAY ONE...This afternoon and tonight.
Showers and embedded thunderstorms will increase in coverage across
the area late this afternoon and this evening with locally heavy rain
possible through this evening and into the pre dawn hours Friday.
There is some potential for areas of heavy rain to repeatedly move
over the same areas...increasing the risk for localized flash
flooding. Flooding on area rivers is not expected.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter reports of rainfall amounts are always appreciated.
ANZ150>154-301700-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
1251 PM EDT Thu Jul 29 2021
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...This afternoon and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 29, 3:01 PM EST, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
401 PM EDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM WATER SPOUT 6 ESE KENNEBUNKPORT 43.31N 70.37W
07/29/2021 ANZ154 ME PUBLIC
RECEIVED AN IMAGE OF A WATER SPOUT OFF THE
COAST OF CAPE PORPOISE. ROTATION ON RADAR
CONFIRMED THE TIME AND LOCATION.
&&Special weather statement, Jul 29, 8:14 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Gray ME
914 PM EDT Thu Jul 29 2021
NHZ007-008-011-015-300200-
Merrimack-Western And Central Hillsborough-Cheshire-Sullivan-
914 PM EDT Thu Jul 29 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
SULLIVAN...SOUTHEASTERN CHESHIRE...WESTERN HILLSBOROUGH AND
SOUTHWESTERN MERRIMACK COUNTIES...
At 913 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Hillsborough to Marlborough to near
Vernon. Movement was southeast at 35 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Keene, Jaffrey, Henniker, Milford, Amherst, Swanzey, Peterborough,
New Boston, Winchester, Antrim, Mont Vernon, Greenfield,
Lyndeborough, Bradford, Dublin, Francestown, Bennington, Richmond,
Harrisville and Nelson.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4273 7246 4277 7249 4277 7252 4278 7251
4279 7252 4293 7223 4326 7200 4292 7161
4271 7173
TIME...MOT...LOC 0113Z 311DEG 29KT 4316 7199 4289 7217 4274 7248Flash Flood, Sullivan
- When
- July 29, 8:35 PM EST to July 30, 12:00 AM EST
- Where
- Sullivan County, Acworth to 1.73 mi E of Acworth
- Cause
- Heavy Rain
- Property damage
- $1.4 million
- Reported by
- Fire Department/Rescue
- Coordinates
- 43.220, -72.300
Acworth was the hardest hit community during the flash flooding on July 29th. Localized rainfall amounts on July 29th approached or exceeded 4.5 inches in less than six hours. Reports from FEMA and State Officials list 75% of the town's 29 roads were damaged. Multiple bridges were damaged and destroyed. Reports on damages ranged from approximately 2 to 7 million dollars. Most damage was on Crane Brook Road and Charlestown Road at Luther Hill Road. Local officials claim damage was the worst since the 2005 floods.
Flash Flood, Hillsborough
- When
- July 29, 8:50 PM EST to July 30, 1:00 AM EST
- Where
- Hillsborough County, 1.93 mi N of Hillsborough to 2.81 mi N of Hillsboro Lower Vlg
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 43.148, -71.896
Danforth Corners Road in Hillsboro flooded and impassable.
Flash Flood, Sullivan
- When
- July 29, 9:30 PM EST to July 30, 2:00 AM EST
- Where
- Sullivan County, 0.69 mi S of Newport to 0.7 mi S of Newport
- Cause
- Heavy Rain
- Property damage
- $150,000
- Reported by
- Emergency Manager
- Coordinates
- 43.360, -72.180
The Town of Newport sustained significant flooding to properties and businesses along NH Route 103 in the area of 48 John Stark Highway. Flood waters were 1 to 2 feet deep throughout a business plaza which sustained significant damages. The confluence of the Sugar River and its South Branch occurs just west of the impacted areas. The nearest river gage is located approximately 10 river miles to the west at an elevation of 500ft higher. The river did not reach flood stage at Claremont, but did show a notable increase in discharge from about 350cfs in the afternoon of the 29th, to a crest over 5,000cfs in the early morning hours of the 30th.
Flash Flood, Sullivan
- When
- July 29, 9:45 PM EST to July 30, 12:00 AM EST
- Where
- Sullivan County, Lempster to 0.87 mi E of East Lempster
- Cause
- Heavy Rain
- Property damage
- $125,000
- Reported by
- Emergency Manager
- Coordinates
- 43.250, -72.220
In Lempster, the town lost access to 15 roads. 24 culverts were damaged or destroyed, and the recovery effort was further exacerbated by the closure of State Route 12 also caused by flash flooding. Rainfall estimates were between 3 and 5 inches on the evening of the 29th.
Flash Flood, Sullivan
- When
- July 29, 9:50 PM EST to July 30, 12:30 AM EST
- Where
- Sullivan County, 1.05 mi ESE of Langdon to 1.07 mi N of Langdon
- Cause
- Heavy Rain
- Property damage
- $34,000
- Reported by
- Emergency Manager
- Coordinates
- 43.164, -72.361
The town of Langdon lost emergency access to 18 residents and closed three roads due to road washouts caused by the heavy rain.
Flash Flood, Merrimack
- When
- July 29, 9:50 PM EST to 11:00 PM EST
- Where
- Merrimack County, 2.26 mi NNW of London Center to 1.69 mi NE of Shaker Vlg
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 43.361, -71.415
Numerous roads washed out and flooded in and around Loudon. Washouts were reported on Bumfagon Rd, Storrs Dr, Hollow Route Rd, and Gilmanton Rd where significant damage occurred.
Flash Flood, Hillsborough
- When
- July 29, 9:55 PM EST to 10:30 PM EST
- Where
- Hillsborough County, 1.47 mi SSW of West Peterborough to 1.37 mi SSW of West Peterborough
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 42.860, -71.980
Old Town Farm road washed out due to the heavy rain. A dozen homes were cut off from emergency access due to the road closure.
Flash Flood, Hillsborough
- When
- July 29, 9:55 PM EST to 10:40 PM EST
- Where
- Hillsborough County, 1.71 mi SW of Noone to 0.89 mi SW of Noone
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 42.850, -71.970
Heavy rain estimated around 1 to 3 inches washed out a portion of Old Jaffrey Road.
Flash Flood, Sullivan
- When
- July 29, 9:56 PM EST to 11:00 PM EST
- Where
- Sullivan County, 0.61 mi E of Goshen Four Corners to 0.63 mi E of Goshen
- Cause
- Heavy Rain
- Property damage
- $155,000
- Reported by
- Department of Highways
- Coordinates
- 43.281, -72.118
North Branch of the Sugar River caused flooding in Goshen. Route 10 closed from Route 31 to Grandview Road with water reported over the road. A campground had to evacuate 25 people due to rising flood waters.
Flash Flood, Merrimack
- When
- July 29, 10:00 PM EST to 11:00 PM EST
- Where
- Merrimack County, 1.22 mi NW of Shaker Vlg to 2.59 mi NW of Canterbury
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 43.360, -71.520
Hackleboro Rd and Merrill Rd washed out in Cantebury.
Flash Flood, Belknap
- When
- July 29, 10:00 PM EST to 11:00 PM EST
- Where
- Belknap County, 0.21 mi NE of Gilmanton Ironworks to 0.34 mi E of Gilmanton Ironworks
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 43.422, -71.297
Washout reported on White Oak Drive in Barnstead.
Flash Flood, Belknap
- When
- July 29, 10:00 PM EST to July 30, 12:30 AM EST
- Where
- Belknap County, 0.85 mi SW of Lily Pond to 0.84 mi NE of Lakeport
- Cause
- Heavy Rain
- Property damage
- $40,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 43.560, -71.440
Major road washout and undermining along Lake Shore Rd in Gilford.
Flash Flood, Hillsborough
- When
- July 29, 10:30 PM EST to 11:30 PM EST
- Where
- Hillsborough County, 1.79 mi NE of Hollis to 1.21 mi NW of Hollis
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 42.750, -71.557
A few roads washed out in Hollis after 2.5 inches of rain fell in an hour and a half.
Flash Flood, Merrimack
- When
- July 29, 10:30 PM EST to July 30, 12:00 AM EST
- Where
- Merrimack County, 2.3 mi SSW of West Salisbury to 1.62 mi SSW of Salisbury Hgts
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 43.370, -71.800
Buckhorn and Mill Rd sustained washouts from flash flooding.
Flash Flood, Merrimack
- When
- July 29, 10:30 PM EST to July 30, 12:00 AM EST
- Where
- Merrimack County, 1.47 mi SSW of Newbury to 1.23 mi ESE of Mt Sunapee
- Cause
- Heavy Rain
- Property damage
- $35,000
- Reported by
- Emergency Manager
- Coordinates
- 43.300, -72.040
Mountain Rd and Cheney Rd in Newbury sustained significant flooding and washouts.
Flash Flood, Strafford
- When
- July 29, 10:30 PM EST to July 30, 12:00 AM EST
- Where
- Strafford County, 1.19 mi N of Milton to 1.44 mi NW of Milton
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 43.437, -70.996
Multiple washouts on local roads in Milton. Roads include Mason Rd, Teneriffe Rd, and Morgan Dr.
Flash Flood, Cheshire
- When
- July 29, 10:42 PM EST to July 30, 12:00 AM EST
- Where
- Cheshire County, 0.76 mi ESE of Surry to 0.62 mi WSW of Surry
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 43.046, -72.316
The Ashuelot River flooded Route 12A at Gilsum Road. The USGS gage at Gilsum reported a rise in stage from 3 feet to 9.5 feet between 7 PM on the 29th and 5 AM on the 30th. The streamflows rose likewise from 113 cfs to 2,280 cfs. The flows are comparable to those observed after Hurricane Irene in 2011.
Flash Flood, Hillsborough
- When
- July 29, 11:24 PM EST to July 30, 12:00 AM EST
- Where
- Hillsborough County, 0.86 mi SE of Antrim Center to 2 mi WNW of Bennington
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 43.040, -71.960
Clinton Rd, NH 31, was washed out from the Great Brook due to the heavy rains.
Flash Flood, Cheshire
- When
- July 29, 11:40 PM EST to July 30, 1:00 AM EST
- Where
- Cheshire County, Alstead to 1.43 mi SSE of Alstead
- Cause
- Heavy Rain
- Property damage
- $75,000
- Reported by
- Emergency Manager
- Coordinates
- 43.150, -72.370
Flash riverine flooding occurred on the evening of the 29th in Alstead. Flood waters upstream in Acworth along the Cold River resulted in a washout of the Route 123A road near Kelley Road. River levels from the USGS Cold River at Alstead gage reported an all time peak flow of 11.46 feet and a flow of 10,500cfs, cresting at 11 PM on the 29th. The period of record is relatively short dating back to 2009, but significant damage occurred in the Cold River basin with an estimated 50 to 75 year flood event based on USGS data.
Flash Flood, Belknap
- When
- July 30, 12:22 AM EST to 1:00 AM EST
- Where
- Belknap County, 1.66 mi WSW of Alton to 1.41 mi WSW of Alton
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Department of Highways
- Coordinates
- 43.440, -71.250
RT-140 road washed out at Halls Hill Rd due to the heavy rain.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Kentucky, July 29 to 30, 20211 death · $2.0 million · 53 kt wind · 6 events
- Tornadoes and Damaging Winds in Pennsylvania, July 29, 2021EF3 · 15 events
- Tornadoes and Hail in Ohio, July 29, 2021$1.3 million · EF2 · 12 events
- Debris Flows and Hail in Colorado, July 29, 2021$126 million · 1.5 in hail · 3 events
- Tornadoes and Hail in New Jersey, July 29, 20218 injured · EF2 · 20 events
- Flash Flooding in Arizona, July 29, 2021$40 million · 5 events
- Flash Flooding and Damaging Wind in Arizona, July 29, 20211 death · 1 injured · $7,000 · 61 kt wind · 3 events
- Flash Flooding and Flooding in Vermont, July 29 to 30, 20211 injured · $4.7 million · 27 events
- Flash Flooding and Debris Flow in Kentucky, July 29 to 30, 2021$2.1 million · 61 kt wind · 31 events
- Tornadoes and Damaging Winds in Pennsylvania, July 29, 2021$476,000 · EF1 · 7 events
- Hail and Damaging Winds in Virginia, July 29, 2021$758,000 · 2.25 in hail · 10 events
- Flash Flooding and Debris Flow in New York, July 29 to 30, 2021$155,000 · 50 kt wind · 41 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 976090, 976131, 976165, 976124, 976126, 976166, 976153, 976154, 976135, 976167, 976172, 976174, 976155, 976180, 976181, 976182, 976140, 976183, 976100, 976152.